Signs You Should Switch Birth Control

Signs You Should Switch Birth Control


Hormonal birth control can be a great thing! It can prevent unwanted pregnancy, help regulate your unexpected period, and even cure your acne woes. But there are a few things you should look out for if you are starting new birth control. You may not even realize that your new birth control is giving you some undesired symptoms. So take notes and be aware of your body when you start a new medication.

Severe Mood Swings

Having mood swings once in a while is normal and something that a lot of people deal with from time to time. However, having your mood change insanely fast to the point where one moment you are crying your eyes out and in the blink of an eye you are laughing about a joke you heard the other day, you may want to take note. If you have recently started a new form of hormonal birth control and you experience these severe mood swings, it might be time to talk to your gynecologist about getting on a different form of birth control.

Severe And Often Headaches

You know when the gynecologist asks you if you are prone to headaches or migraines? Well, there's a reason for that! A side effect to look out for when you are on hormonal birth control is awful headaches. If you are already prone to those kinds of headaches then it would be hard for you to differentiate between a birth control headache or a regular one. With that being said, if you are not susceptible to those headaches and you do experience them after going on new birth control, it might be time to go to your doctor and figure out another solution.

Chest Pains

This is a symptom you should never ignore after starting new hormonal birth control. Birth control, as your doctor will tell you, increases your risk of heart problems such as heart attack, clot, and stroke! If you are 35 or older and are a smoker, hormonal birth control might not even be right for you in the first place. But if you experience chest pains after starting new birth control, contact your doctor immediately and figure out what else could work best for you.

Sudden Sadness

This is a pretty serious sign you should switch your hormonal birth control or even your form of birth control altogether. If you start with new birth control and suddenly have random moments of sadness, little crying fits, or just depression in general, talk to your doctor immediately. This is because the hormones in the pills can interact negatively with the chemicals in your brain. A good solution for this to be to ask your doctor to put you on a hormone-free form of birth control.

If you start experiencing any of these symptoms it’s important for you to get in contact with your doctor ASAP!

#birthcontrol #reproductivehealth #gynecology #moodswings #hormones